Alert archive / Wisconsin / Small Craft Advisories in 2022

Small Craft Advisory 32, NWS Green Bay, WI

April 9, 2022

NWS Green Bay, WI issued this small craft advisory at Apr 9, 2022, 9:01 PM CDT. It took effect at Apr 10, 2022, 4:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2022, 9:01 PM CDT (02:01 UTC)
In effect from
Apr 10, 2022, 4:00 PM CDT
Expired
Apr 11, 2022, 4:00 PM CDT
In force
24 hr
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 7:11 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 9, 7:11 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
711 PM CDT Sat Apr 9 2022

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 301 PM CDT Sat Apr 9 2022

A fairly quiet short term period and weekend lie ahead of us.

High pressure will be on its way into the region this afternoon
and evening, gradually displacing the cloud cover in place along
western Lake Michigan. Enough low level moisture will be in place
this afternoon in the east to keep a few cumulus clouds in place,
but these will also dissipate this evening, leading to clear skies
by the evening.

Tonight, clear skies and light winds will lead to another cool
night, but a wind shift to the southeast should keep temperatures
from dropping as far as last night. Overnight lows are forecast in
the lower 20s to lower 30s. If temps get lower than forecast,
there may be a brief window for some overnight patchy fog, but
kept this out of the forecast for now.

Sunday, high pressure will linger on but the surface ridge will be
on its way out of the region. Southeast winds will increase
through the afternoon, bringing in some warmer temperatures but
also increasing cloud cover. Any precipitation however will hold
off until Sunday night as an upper shortwave tracks through the
area. Highs on Sunday will be in the upper 40s to middle 50s.

.LONG TERM...Sunday Night Through Saturday
Issued at 301 PM CDT Sat Apr 9 2022

Forecast concerns remain tied to the large low pressure system
that will impact the region during the middle part of the week.

Low pressure will track northwest of the the forecast area Sunday
night, and pull a cold front through the region. Additional
dynamic forcing will be provided by a short-wave trough, and the
LFQ of an upper level jet, with the strongest lift impacting north
central WI. Expect scattered showers to accompany the frontal
passage, with a small chance of thunder in east central WI, where
models indicate some weak elevated instability. The showers should
wane as the front exits the region later in the night.

Generally dry conditions are anticipated Monday into Tuesday
morning. Have discounted the area of precipitation that the GFS
brings through the region Monday night. Much milder temperatures
will arrive, with highs in the 50s on Monday and Tuesday.

A large and potent low pressure system will move into the Central
Plains on Tuesday, with the leading band of showers moving into
GRB CWA Tuesday afternoon. Widespread heavier rain will impact the
region Tuesday night, as the low shifts toward southern MN and a
50 kt LLJ brings a surge of gulf moisture (PWATS 1.00-1.25 inch)
into the region. Substantial elevated instability (H8 LI's of -2
to -4 and MUCAPE of 500-1000 j/kg) will also advect into the
region, leading to embedded thunderstorm activity. The surface low
will drift north toward the MN Arrowhead Wednesday into Wednesday
night, with widespread shower activity and a threat of thunder
persisting until a cold/occluded front moves through Wednesday
evening. Ensembles suggest that 1-1.5 inches of rain will fall
with this system, which will likely lead to additional minor river
flooding during the mid to late part of the week.

Cooler weather is expected for the end of the week, with blustery
conditions on Thursday, and scattered light rain or snow showers
possible into the early part of the weekend.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 704 PM CDT Sat Apr 9 2022

Good flying conditions can be expected through much of this TAF
issuance. The only real concern will be toward the end of the TAF
as ceilings will gradually lower ahead of the next system. As warm
air advects into the region expect LLWS to develop beneath a
temperature inversion, mainly toward Sunday evening/night.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Uhlmann
LONG TERM......Kieckbusch
AVIATION.......Cooley
Hazardous weather outlook, Apr 9, 3:08 PM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
308 PM CDT Sat Apr 9 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
308 PM CDT Sat Apr 9 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

A large low pressure system will affect the region during the
middle to end of the work week, with the biggest impacts occurring
Tuesday night into Wednesday evening. Heavy rainfall and embedded
thunderstorms will be possible during this period. With water
levels already running high, several rivers may surpass bankfull
or reach minor flood stage later in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-102015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
308 PM CDT Sat Apr 9 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Winds and waves may reach small craft criteria Sunday night into
Monday morning.

There is a chance of thunderstorms Tuesday night into Wednesday
evening.

Hazardous conditions for small craft will be possible from Tuesday
night into Friday morning.

Uhlmann/Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:11 PM CDTRiver Flood WarningGRBOutagamie, Shawano, Waupaca13 days

Nearby

Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.